MAUDE Adverse Event Report: BECTON, DICKINSON & CO., (BD) BD VACUTAINER® SERUM; EVACUATED BLOOD COLLECTION TUBE IVD, CLOT ACTIVATOR

BECTON, DICKINSON & CO., (BD) BD VACUTAINER® SERUM; EVACUATED BLOOD COLLECTION TUBE IVD, CLOT ACTIVATOR
Catalog Number 367820
Medical Device Problem Code Component Missing (2306)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/03/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported when using the bd vacutainer® serum tube, the tube did not clot leading to the sample not being able to be used.There was no health impact or consequences reported.
 
Additional Manufacturer Narrative
Investigation summary: bd had not received samples, but 3 photos were provided for investigation.The photos were reviewed and the indicated failure mode for missing additive was observed.Additionally, 30 retention samples from bd inventory were evaluated by visual examination and the issue of missing additive was not observed.Based on a review of the device history record for the incident lot, all product specifications and requirements for lot release were met.There were no related quality issues during manufacturing of the product.This complaint has been confirmed for the indicated failure mode missing additive.Bd was not able to identify a root cause for the indicated failure mode.Complaints received for this device and reported condition will continue to be tracked and trended.Our business team regularly reviews the collected data for identification of emerging trends.

Brand Name
BD VACUTAINER® SERUM
Common Device Name
EVACUATED BLOOD COLLECTION TUBE IVD, CLOT ACTIVATOR
Manufacturer (Section D)
BECTON, DICKINSON & CO., (BD)
1575 airport road
sumter SC 29153
Manufacturer (Section G)
BECTON, DICKINSON & CO., (BD)
1575 airport road
sumter SC 29153
Manufacturer Contact
jo doyka
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key19639105
Report Number1024879-2024-00580
Device Sequence Number21000921
Product Code JKA
UDI-Device Identifier30382903678205
UDI-Public(01)30382903678205
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
BK050036
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date12/31/2025
Device Catalogue Number367820
Device Lot Number4004305
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/03/2024
Initial Report FDA Received Date06/28/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/04/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown